Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

After effects of cortisone injectiosn

Posted by Louise on 9/05/99 at 00:00 (010676)

I have had PF for 4 months now and when I initially saw my podiatrist, he gave me a cortisone injection right away, followed by 2 more, all within a 3-week period. I should have researched these shots BEFORE I allowed them to be given. But now I am wondering if anyone has suffered any problems as a result of having the shots. I am not any better for them, but so far, I have not suffered additional problems. I was wondering if problems could occur later...even months late????

Re: After effects of cortisone injectiosn

michael on 9/06/99 at 00:00 (010700)

In my ten years with pf I've had cortisone shots three times, I believe,and each time the benefit seemed to decrease. I think the first shot gave me a good measure of pain relief for several weeks, the last for no more than a week. I did not have any problems because of the shots (I had them several years ago), they just didn't do all that much! I'm very surprised your podiatrist gave you a shot right away - that is not standard procedure. Mine was reluctant to do them since he felt they could do some lasting damage by thinning out the heel pad. We only tried because nothing else worked. Are you wearing orthotics? Maybe you should try another doctor.

Re: After effects of cortisone injectiosn

Louise on 9/06/99 at 00:00 (010701)

The day the doctor gave me the shot (first visit) he also told me to get orthotics to wear in my shoe, which I have been doing. But it only helps some. Like everyone else, pain is a daily occurrence. I am now in p.t., with minimal results. Guess I will end up with surgery if, after 6 months, I do not have relief. Thanks for responding.

Re: After effects of cortisone injectiosn

Jan on 9/06/99 at 00:00 (010702)

The first cortisone shot I got (2 years ago) lasted exactly 6 months and then the pain in my heel came back with a vengence. My podiatrist tried 3 more shots, but they didn't work. The P.T. worked GREAT! And the orthotics help alittle. I since have had pain on top of my foot that is a result of a pinched nerve (from the orthotics) and had 3 more cortisone shots on top of my foot which finally worked after the 3rd one and have been relatively painfree on top of my foot for the last 3 months. I have not had any after effects from these corisone shots but I agree that it seems to take more of them to work. I have quit my current podiatrist as I am still having arch pain and he wants to give me more cortisone shots - but I HAVE HAD ENOUGH CORTISONE SHOTS!!!!

Re: After effects of cortisone injectiosn

Judy on 9/11/99 at 00:00 (010862)

Hello fellow sufferers,
I have had PF for about 3 months and getting fed up with not being able to walk normally or to get my neccessary weight-bearing exercise for osteoporosis problems etc., I finally went to see an orthopedic specialist yesterday. He convinced me to try cortisone injection in my foot, telling me that it is relatively painless, is effective in 90% of patients with this problem and that there was no danger aside from the possibility of infection. Wow was I ever misled! I woke at night in severe pain from swelling and have been crawling around the house ever since. Only with the help of ice,self-massage and Tylenon with codeine has the pain become bearable. The long term results remain to be seen but I will definitely not go through with that again. Acupuncture combined with Chinse herbs (Radix), Vitamin C and stretching will be my choice of treatment for now at least.
Judy

Re: After effects of cortisone injectiosn

michael on 9/06/99 at 00:00 (010700)

In my ten years with pf I've had cortisone shots three times, I believe,and each time the benefit seemed to decrease. I think the first shot gave me a good measure of pain relief for several weeks, the last for no more than a week. I did not have any problems because of the shots (I had them several years ago), they just didn't do all that much! I'm very surprised your podiatrist gave you a shot right away - that is not standard procedure. Mine was reluctant to do them since he felt they could do some lasting damage by thinning out the heel pad. We only tried because nothing else worked. Are you wearing orthotics? Maybe you should try another doctor.

Re: After effects of cortisone injectiosn

Louise on 9/06/99 at 00:00 (010701)

The day the doctor gave me the shot (first visit) he also told me to get orthotics to wear in my shoe, which I have been doing. But it only helps some. Like everyone else, pain is a daily occurrence. I am now in p.t., with minimal results. Guess I will end up with surgery if, after 6 months, I do not have relief. Thanks for responding.

Re: After effects of cortisone injectiosn

Jan on 9/06/99 at 00:00 (010702)

The first cortisone shot I got (2 years ago) lasted exactly 6 months and then the pain in my heel came back with a vengence. My podiatrist tried 3 more shots, but they didn't work. The P.T. worked GREAT! And the orthotics help alittle. I since have had pain on top of my foot that is a result of a pinched nerve (from the orthotics) and had 3 more cortisone shots on top of my foot which finally worked after the 3rd one and have been relatively painfree on top of my foot for the last 3 months. I have not had any after effects from these corisone shots but I agree that it seems to take more of them to work. I have quit my current podiatrist as I am still having arch pain and he wants to give me more cortisone shots - but I HAVE HAD ENOUGH CORTISONE SHOTS!!!!

Re: After effects of cortisone injectiosn

Judy on 9/11/99 at 00:00 (010862)

Hello fellow sufferers,
I have had PF for about 3 months and getting fed up with not being able to walk normally or to get my neccessary weight-bearing exercise for osteoporosis problems etc., I finally went to see an orthopedic specialist yesterday. He convinced me to try cortisone injection in my foot, telling me that it is relatively painless, is effective in 90% of patients with this problem and that there was no danger aside from the possibility of infection. Wow was I ever misled! I woke at night in severe pain from swelling and have been crawling around the house ever since. Only with the help of ice,self-massage and Tylenon with codeine has the pain become bearable. The long term results remain to be seen but I will definitely not go through with that again. Acupuncture combined with Chinse herbs (Radix), Vitamin C and stretching will be my choice of treatment for now at least.
Judy